MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ULTRAFLOW II I/A HANDPIECE; CATHETER, IRRIGATION
Catalog Number 8065751795
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Endophthalmitis (1835); Uveitis (2122); Blurred Vision (2137); Toxic Anterior Segment Syndrome (TASS) (4469); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that after cataract surgery by using an irrigation/aspiration (i/a) handpiece and phacoemulsification handpiece, a patient experienced severe endophthalmitis or toxic anterior segment syndrome (tass).Additional related information was requested but has not been provided to date.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received indicating that a patient underwent cataract surgery with iol implantation in left eye.After 3 days of surgery the patient experienced with strong inflammation with suspicion of endophthalmitis or tass, conjunctival inflammation: 2+, cells in the anterior chamber: 3+, fibrin in the anterior chamber.Patient was treated with subconjunctival injection: glucocorticoid, other: reinforcement local corticosteroid treatment: antibiotic + corticosteroids 6 times a days; corticosteroid + antibiotic 3 times a days; fluoroquinolones + antibiotics 6 times a days.Medication was effective and patient symptoms were resolved.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
New information received indicating viscoelastic, balanced salt solution and procedure pak is also a suspect for the adverse event.

Brand Name
ULTRAFLOW II I/A HANDPIECE
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15176301
Report Number2523835-2022-00286
Device Sequence Number1856324
Product Code GBX
UDI-Device Identifier00380657517954
UDI-Public00380657517954
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751795
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer08/03/2022
09/02/2022
12/13/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date08/30/2022
09/29/2022
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADRENALINE; BETADINE 10%; BSS + ADRENALINE; CENTURION VISION SYSTEM; CENTURION VISION SYSTEM; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; DUOVISC; DUOVISC VISCOELASTIC SYSTEM; INSTUMENTATON BOX N°18; MEDICONTUR 640 ADY 22 DIOPTRIES; MYDRIASERT; OCULAR 5%; PROCEDURE PACK; QUINOFREE; STERDEX; STERITRIP; TOBRADEX; UNSPECIFIED HP; XYLOCAINE GEL
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age83 YR
Patient SexFemale